MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-TM
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the airway mobilescope tip of the bending section cover was loose.The device was returned for evaluation.During the device evaluation, the following reportable malfunction was found: the connecting tube had coating peeling (1mm2 or more).There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer¿s allegation was confirmed.The device evaluation found: the bending section cover had slack.Due to damage on the camera section, water tightness was lost.The adhesive on the bending section cover had a chip.Due to wear of the angle wire, the bending angle in the up direction did not meet the standard value.The camera section had a scratch.The connecting tube had a dent.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event was unable to be identified.The event likely occurred due to stress from use, external factors, or handling.The inspection method for this event is described in the instruction manual "chapter 3 preparation and inspection 3.6 endoscope inspection" as follows: "endoscope inspection 1.Visually check that there are no major scratches, deformations, loose parts, or other abnormalities on the exterior of the control unit or digital camera unit.2.Apply counterclockwise force to the forceps stopper and make sure that the forceps stopper does not loosen.If it becomes loose, stop using it and send it in for repair (see figure 3.21).6.Gently grasp the insertion tube with your hand and slide it along its entire length in both directions, making sure that there are no snags or metal wires protruding from the inside around the entire circumference (see figure 3.23).Also, check by feeling that the soft parts are not abnormally hard.7.Visually and manually check that there are no abnormalities such as sagging, bulges, scratches, or holes in the covering material of the curved part." olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17995060
Report Number9610595-2023-15743
Device Sequence Number20500718
Product Code EOQ
UDI-Device Identifier04953170288630
UDI-Public04953170288630
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-TM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown